Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 65, NWS Austin/San Antonio, TX

April 30, 2025Atascosa County, Karnes County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 30, 2025, 7:25 PM CDT for Atascosa County, Karnes County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2025, 7:25 PM CDT (00:25 UTC)
Expired
Apr 30, 2025, 8:00 PM CDT
In force
35 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Hail
2.5 in
Wind
60.0 mph

Counties Atascosa County, TX, Karnes County, TX

The radar

The Austin/San Antonio radar (KEWX), 109 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2025-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2025-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2325 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted.

706 
WUUS54 KEWX 010025
SVREWX
TXC013-255-010100-
/O.NEW.KEWX.SV.W.0065.250501T0025Z-250501T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
725 PM CDT Wed Apr 30 2025

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Southwestern Karnes County in south central Texas...
  Southeastern Atascosa County in south central Texas...

* Until 800 PM CDT.

* At 724 PM CDT, a severe thunderstorm was located near Nell, or 11
  miles east of Campbellton, moving east at 25 mph.

  HAZARD...Tennis ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  southwestern Karnes and southeastern Atascosa Counties, including
  the following locations... Coy City, El Oso, Peggy, Fashing, and
  Zunkerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!

&&

LAT...LON 2867 9841 2889 9821 2878 9776 2867 9782
      2870 9789 2872 9792 2869 9801 2879 9810
      2863 9831
TIME...MOT...LOC 0024Z 288DEG 22KT 2875 9811 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Tran/Runyen

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:17 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 30, 6:17 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
617 PM CDT Wed Apr 30 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Thursday night)
Issued at 255 PM CDT Wed Apr 30 2025

Key Messages:

- Level 2 of 5 risk for severe thunderstorms this afternoon and
evening generally along and north of a Burnet to Pflugerville to
Lexington line. There is a level 1 of 5 risk for severe
thunderstorms along and north of a Fredericksburg to San Marcos to
Hallettsville line. Will need to monitor the I-35 corridor farther
south near San Antonio.

- Level 1 to 2 of 5 risk for isolated severe storms Thursday over
most of South Central Texas

Surface observations show warm temperatures (lower to mid 80s) and
humid (dewpoints in the mid 60s to lower 70s) conditions in place
across most of south central Texas. The exception is across portions
of the Rio Grande plains and southern Edwards Plateau where warm
temperatures are in place (upper 80s to upper 90s), but low-level
moisture is lower (dewpoints in the lower 40s to mid 50s) behind the
dryline.

Area radar data shows isolated to scattered showers are developing
generally along and east of the I-35 corridor. With additional
heating, we should see a gradual increase in coverage of convection,
mainly east of the dryline. Hi-res models are generally not in very
good agreement, but given convective trends and the stronger forcing
for ascent, rain chances will be highest along the I-35 corridor
from Austin northward. The latest severe weather outlook from SPC
places a level 2 of 5 risk for severe thunderstorms generally along
and north of a Burnet to Pflugerville to Lexington line. We will also
need to monitor for some locally heavy rainfall across Burnet,
Williamson and Lee counties as some models show multiple rounds of
storms moving over the mentioned counties. Will also monitor to see
of the heavy rain potential drops a little farther to the south over
Travis county. Over portions of the Hill Country, I-35 corridor and
coastal plains, a level 1 of 5 risk is in place along and north of a
Fredericksburg to San Marcos to Hallettsville line.

While hail and high winds are the main severe weather concerns,
there is a low chance for tornadoes for areas under the level 1 to 2
out of 5 risk for severe weather. The threat for tornadoes increase
farther north into central and north Texas. A few of the hi-res
models develop some stronger convection a little farther south near
San Antonio. We will need to monitor this area as well with noted
instability axis per recent SPC mesoanalysis. With the loss of
daytime heating, convection chances will begin to decrease, but will
keep a mention of storms after Midnight for areas east of I-35/north
of I-10.

On Thursday, the current SPC outlook places almost all of south
central Texas under a risk for severe storms, with the higher risk
over the Hill Country and along and north of I-35. Similar to today,
the models are not in very good agreement. Suspect the focus during
the afternoon could shift into portions of the Rio Grande plains,
where models show a fairly strong shortwave trough moving in during
peak heating. Temperatures will remain above normal through the
short term portion of the forecast.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 255 PM CDT Wed Apr 30 2025

Key Messages:

- Locally heavy rainfall and isolated severe storms are expected
Friday afternoon through Friday night

- Slightly cooler this weekend with low to medium chances of rain
and storms

- Another storm system brings additional rain and storm chances for
the middle of next week

Friday morning into early Friday afternoon is expected to start off
rather quiet and mostly rain free with temperatures on the way into
the mid to upper 80s and low to mid 90s. The rain and thunderstorm
chances ramp up through the afternoon and to peak Friday evening as
clusters and/or a complex of thunderstorms develops in advance of or
along a front that will be dropping southward. There will be enough
supportive instability and deep layer shear to allow for some strong
to severe storms with this activity. The primary severe threats are
large hail and damaging winds. The thunderstorms will become quite
prolific rainfall producers as well with rainfall rates that could
exceed 2 to 3 inches per hour at times over isolated locations.
Despite the ongoing drought conditions across the region, these
rates could be enough to result in isolated to scattered instances
of flooding over the region. WPC highlights a level 2 of 4 risk for
excessive rainfall across majority of the region while a level 1 of
4 risk remains over the southeastern counties of our region. The
activity should gradually wane into early Saturday in the post-
frontal north-northeasterly flow.

The front continues to slide southward into the CRP/BRO CWA region
for majority of this upcoming weekend. This will keep our region in
a slightly cooler post-frontal airmass under mainly an east-
northeasterly flow. Isentropic lift within this flow and lingering
moisture, will keep showers and occasional thunder in the forecast
through the weekend and into Monday. Afternoon highs are to range
from the mid to upper 70s into the low to mid 80s. Overnight low
temperatures will dip into the mid to upper 50s across the Hill
Country to the low to mid 60s elsewhere.

A southeasterly low-level flow will return and increase into and
through Monday afternoon/evening, bringing the return of a warm and
humid airmass to the region through midweek. Additionally, the next
upper level storm system will setup across the Four Corners. This
upper low will enhance rain and thunderstorm chances for the region
through the middle of next week. Instability builds daily through
this stretch and with it being the peak of spring storm season,
storms may be strong to severe at times.

&&

.AVIATION...
(00Z TAFS)
Issued at 612 PM CDT Wed Apr 30 2025

Isolated storms are ongoing in the vicinity of the I-35 corridor with
activity expected to remain east of SAT/SSF, through VCTS may impact
SSF for the next hour or two. Storms to the north may build south
over the northern I-35 corridor and impact AUS as early as 02Z,
though confidence is not high enough to add prevailing storms at this
time. MVFR conditions return near 05Z at I-35 sites and could go as
low as IFR at times. VFR conditions will remain at DRT through the
period. Chances for showers and thunderstorms return mid to late
Thursday afternoon for most areas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              70  91  69  87 /  50  20  20  70
Austin Bergstrom Intl Airport  69  91  67  88 /  50  20  20  70
New Braunfels Muni Airport     70  92  68  89 /  50  20  20  50
Burnet Muni Airport            67  91  66  85 /  30  20  20  80
Del Rio Intl Airport           66  98  70  92 /   0  20  40  30
Georgetown Muni Airport        67  91  67  86 /  50  20  20  80
Hondo Muni Airport             67  94  66  89 /  10  30  30  40
San Marcos Muni Airport        69  91  68  88 /  50  20  20  60
La Grange - Fayette Regional   71  90  70  87 /  40  20  20  60
San Antonio Intl Airport       70  91  69  88 /  40  20  20  50
Stinson Muni Airport           71  93  70  90 /  40  20  20  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...Platt
Long-Term...Brady
Aviation...27

In the hours before

Local storm report, Apr 30, 6:00 PM CDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
600 PM CDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Hail             Pleasanton              28.96N 98.49W
04/30/2025  M1.00 Inch       Atascosa           TX   Public

&&

JR
Local storm report, Apr 30, 6:09 PM CDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
609 PM CDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Hail             Jourdanton              28.91N 98.54W
04/30/2025  M2.50 Inch       Atascosa           TX   Broadcast Media

&&

JR
Special weather statement, Apr 30, 6:31 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
631 PM CDT Wed Apr 30 2025

TXZ172-010015-
Burnet TX-
631 PM CDT Wed Apr 30 2025

...A strong thunderstorm will impact portions of northeastern Burnet
County through 715 PM CDT...

At 631 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Victor, or 7 miles south of Lampasas, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lampasas, Lake Victor, Watson, Sunnylane, and Briggs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3091 9783 3082 9826 3099 9833 3104 9821
      3103 9791
TIME...MOT...LOC 2331Z 248DEG 24KT 3096 9820

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

CJM/Heller
Special weather statement, Apr 30, 7:15 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
715 PM CDT Wed Apr 30 2025

TXZ191-206>208-010100-
Guadalupe TX-Comal TX-Caldwell TX-Hays TX-
715 PM CDT Wed Apr 30 2025

...A strong thunderstorm will impact portions of west central
Caldwell, south central Hays, north central Guadalupe and
southeastern Comal Counties through 800 PM CDT...

At 714 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Braunfels, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
New Braunfels, San Marcos, Kyle, Wimberley, Canyon Lake Dam, Canyon
Lake, Martindale, Staples, Zorn, Hunter, San Marcos Regional Airport,
Reedville, Redwood, Sattler, Freiheit, and Gruene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2968 9817 2981 9830 3006 9794 2981 9778
TIME...MOT...LOC 0014Z 234DEG 14KT 2980 9812

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

27

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:09 PM CDTAreal Flood AdvisoryEWXAtascosa2 hr
Apr 30, 7:15 PM CDTSpecial Weather StatementEWXComal45 min
Apr 30, 7:37 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXAtascosa, Karnes23 min
Apr 30, 7:44 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson61 min
Apr 30, 8:37 PM CDTSevere Thunderstorm WarningEWXWilliamson53 min
Apr 30, 9:20 PM CDTAreal Flood AdvisoryEWXWilliamson3 hr
Apr 30, 9:20 PM CDTSevere Thunderstorm WarningEWXWilliamson40 min
Apr 30, 9:56 PM CDTSevere Thunderstorm WarningEWXWilliamson14 min
Apr 30, 10:07 PM CDTSpecial Weather StatementEWXWilliamson38 min
Apr 30, 10:22 PM CDTSevere Thunderstorm WarningEWXLee, Travis, Williamson53 min
Apr 30, 10:42 PM CDTSpecial Weather StatementEWXWilliamson48 min
Apr 30, 11:01 PM CDTSevere Thunderstorm WarningEWXLee, Williamson23 min
Apr 30, 11:21 PM CDTSpecial Weather StatementEWXLee39 min
May 1, 3:32 PM CDTSpecial Weather StatementEWXEdwards43 min
May 1, 3:42 PM CDTSevere Thunderstorm WarningEWXEdwards63 min
May 1, 3:44 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano22 min
May 1, 4:03 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano57 min
May 1, 4:13 PM CDTTornado WarningEWXBurnet32 min
May 1, 4:29 PM CDTTornado Warning Tornado observedEWXBurnet, Williamson31 min
May 1, 4:42 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXEdwards, Real63 min
May 1, 4:49 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXVal Verde56 min
May 1, 4:57 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson48 min
May 1, 5:00 PM CDTSevere Thunderstorm WarningEWXBurnet45 min
May 1, 5:05 PM CDTTornado WarningEWXBurnet, Williamson40 min
May 1, 5:08 PM CDTAreal Flood AdvisoryEWXEdwards3 hr
May 1, 5:19 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real26 min
May 1, 5:27 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXVal Verde48 min
May 1, 5:38 PM CDTTornado WarningEWXBurnet, Williamson14 min
May 1, 5:40 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real, Uvalde65 min
May 1, 5:41 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano64 min
May 1, 5:45 PM CDTAreal Flood AdvisoryEWXEdwards3 hr
May 1, 5:47 PM CDTAreal Flood AdvisoryEWXBurnet3 hr
May 1, 5:49 PM CDTAreal Flood AdvisoryEWXBurnet, Llano3 hr
May 1, 5:52 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson53 min
May 1, 6:16 PM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Gillespie, Kerr, Llano41 days
May 1, 6:25 PM CDTSevere Thunderstorm Warning Destructive damage threatEWXKinney, Uvalde35 min
May 1, 6:32 PM CDTSevere Thunderstorm WarningEWXWilliamson58 min
May 1, 6:35 PM CDTSevere Thunderstorm WarningEWXBurnet20 min
May 1, 6:43 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBurnet, Llano62 min
May 1, 6:49 PM CDTAreal Flood AdvisoryEWXBurnet, Williamson3 hr
May 1, 6:57 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXKinney, Uvalde63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.